Arkansas, 2006

Damaging Wind in Arkansas, August 4, 2006

August 4, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 1:54 PM CST, 51 minutes earlier.

Area forecast discussion, Aug 4, 1:54 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT FRI AUG 4 2006

.DISCUSSION...
WEAK SURFACE BOUNDARY STRETCHED ACROSS CNTRL OK INTO CNTRL AR THIS
AFTERNOON. HAVE SEEN CONVECTION FIRE N OF THE BOUNDARY IN NW
AR...WHERE HIGHER DEWPOINTS WERE POOLING. ALSO KEEPING AN EYE ON
AGITATED CUMULUS FIELD OVER SE OK...S OF THE BOUNDARY. CAP STRENGTH IS
RATHER WEAK IN THIS AREA...SO IT SHOULD BE JUST A MATTER OF TIME
BEFORE CONVECTION INITIATES. GIVEN THE DEGREE OF INSTABILITY AND
35-40F TEMP-DEWPOINT SPREADS...A FEW OF THE STORMS SHOULD BE CAPABLE
OF PRODUCING DAMAGING DOWNBURST WINDS. WILL CARRY POPS THROUGH THE
OVERNIGHT HOURS...ALTHOUGH ACTIVITY SHOULD TEND TO DIMINISH BY
MID-TO-LATE EVENING.

WEAK SURFACE BOUNDARY WILL LIFT BACK N OF THE FORECAST AREA BY
SATURDAY...WITH TEMPERATURES RETURNING TO THE 100 DEGREE MARK ACROSS
MUCH OF THE AREA FOR THE WEEKEND. OUTSIDE OF A FEW DIURNAL
TERRAIN-INDUCED THUNDERSTORMS ACROSS SE OK/WRN AR...FORECAST WILL
REMAIN DRY.

WEAK BACKDOOR FRONT WILL MAKE A RUN AT THE AREA SUNDAY NIGHT INTO
MONDAY...WITH THE WRF BEING THE MOST AGGRESSIVE. HAVE OPTED TO
FOLLOW THE SLOWER GFS...WHICH STALLS THE BOUNDARY ACROSS SE KS/SRN
MO ON MONDAY. STILL...WILL NEED TO KEEP A GOOD EYE ON THIS. COULD
MAKE THE TEMPERATURE FORECAST TRICKY NEAR THE KS/MO BORDERS.

WHILE AFTERNOON HEAT INDEX VALUES SHOULD TOP AROUND 105F...OVERNIGHT
LOWS ARE STILL EXPECTED TO FALL INTO 70S. THE TULSA METRO AREA MAY
BE MARGINAL...BUT NO HEAT-RELATED HEADLINES ARE PLANNED AT THIS TIME.

EXTENDED...
UPPER HIGH REMAINS SQUARED OVER THE FORECAST AREA FOR MUCH OF NEXT
WEEK...WITH THE TRIPLE-DIGIT HEAT TO CONTINUE. AFTERNOON HEAT INDEX
VALUES WILL BE AROUND 105F...BUT SHOULD REMAIN SOMEWHAT IN CHECK AS
THE LOW-LEVELS SHOULD REMAIN RELATIVELY DRY. SURFACE WINDS NOT
LOOKING TOO TERRIBLY STRONG...WHICH SHOULD ALLOW OVERNIGHT TEMPS TO
FALL INTO THE 70S.

GFS SHOWS SOME RETROGRESSION TO THE UPPER RIDGE LATE NEXT
WEEK...WHICH ALLOWS A WEAK SURFACE BOUNDARY TO DIP INTO THE AREA ON
FRIDAY. PLAN ON LEANING TOWARD THE LESS AGGRESSIVE ECMWF/GEM FOR
NOW...WHICH KEEPS THE BOUNDARY NORTH OF OK/AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  99  79 101 /  20  10  10  10
FSM   75  97  74  99 /  20  20  10  20
MLC   75 101  75 101 /  20  10  10  10
BVO   73  99  72 102 /  20  10  10  10
FYV   71  93  69  95 /  20  20  10  20
BYV   68  92  70  94 /  20  20  10  20
MKO   74  98  74 100 /  20  10  10  10
MIO   73  95  74 100 /  20  10  10  10
F10   74 100  75 100 /  20  10  10  10
HHW   76 101  76 101 /  20  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 4, 11:44 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT FRI AUG 4 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CDT FRI AUG 4 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AS A FRONTAL BOUNDARY LINGERS
ACROSS THE REGION. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS
AFTERNOON DUE TO HEATING WITH THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON
AS THE CAP BREAKS. SOME OF THE STORMS COULD BECOME SEVERE WITH CAPE VALUES
APPROACHING 2000 J/KG. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREAT WITH
THESE STORMS.

VERY WARM CONDITIONS CONTINUE IN SOUTHEAST OKLAHOMA WITH HEAT INDEXES
CLIMBING TO AROUND 105 DEGREES IN SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...MAINLY SOUTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE NEARLY STATIONARY FRONT OVER SOUTHEAST OKLAHOMA WILL WASH OUT AND
HIGH PRESSURE WILL BUILD BACK INTO THE REGION OVER THE WEEKEND. ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED FOR MOST OF THE COMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PLANNERS NEED TO MONITOR THE LATER FORECASTS AND
STATEMENTS...PARTICULARLY FOR HEAT WATCH AND WARNING PRODUCTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 4, 12:00 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 4 2006

ARZ002-041900-
CARROLL AR-
100 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 100 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
METALTON...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 4, 2:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI AUG 4 2006

ARZ020-042100-
FRANKLIN AR-
330 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRANKLIN COUNTY ABOUT 7 MILES EAST OF OZARK...MOVING SOUTH AT 5 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Aug 4, 2:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT FRI AUG 4 2006

ARZ019-042100-
CRAWFORD AR-
331 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF MOUNTAINBURG...MOVING SOUTH AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...
MOUNTAINBURG...ALMA...FURRY...DYER AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Western Arkansas radar (KSRX), 119 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
August 4, 2:45 PM CST
Where
Benton County, 1 mi S of Bentonville
Measured
61 kt (70 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
36.350, -94.217

Thunderstorm winds estimated at 70 miles an hour damaged roofs, blew down trees, and damaged power lines. A home under construction was destroyed. A truck driver was injured when his truck was blown off a road. Another injury occurred when a portion of a brick wall was blown down onto a brick layer who was working on it.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532903.